Page 3 of 6 FirstFirst 12345 ... LastLast
Results 21 to 30 of 54

Thread: Riluzole

  1. #21
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,151
    Hi Ann,

    Clonazepam is a benzodiazepine (a tranquiliser, hence the driving warning) medicine, so will send you to sleep rather than treat your cramps.
    Your GP needs to prescribe a medicine that acts on your underlying symptoms, i.e. cramps, and not just give you meds to knock you out

    Normally Quinine Sulfate or Magnesium work well on cramps, both of which can be prescribed. Painkillers don't do much for leg cramps either. Massage with magnesium oil is helpful as a short-term fix on a smallish cramp, and taking CBD oil works for many people too.

    I am not a doctor Annb, but have had years of trials and tribulations in dealing with my ALS/MND symptoms!!

    Ellie x.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  2. #22
    Forum Member
    Join Date
    Sep 2017
    Location
    walton-on-Thames
    Posts
    114
    Thank you Ellie I really appreciated your advice. I contacted my Consultant at the NHMM and your advice was confirmed.

    I am returning to my GP and am to ask for Quinine Sulfate. I must admit my confidence is a bit shaken and I will double check everything I am prescribed in future. I am tired enough with out taking a sedative!

    Thanks again Ann X

  3. #23
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,151
    You're welcome Annb.

    It's a bug bear of mine that very many doctors do not treat the cause of one's pain and are happy just to mask it with sedatives or unnecessary opioids - grrr!

    Re your fatigue: you could maybe do with increasing your calorie intake for this stage of the disease, to keep up with the extra demands on your body. Also, have you had Pulmonary Function Tests (PFTs) recently?

    Ellie x.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  4. #24
    Forum Member
    Join Date
    Feb 2018
    Posts
    48
    Thanks Ann - he is going to stick with it

  5. #25
    Forum Member
    Join Date
    Dec 2017
    Location
    Holmfirth
    Posts
    161
    Hi all
    I wonder if anyone else has experienced problems with different brands of Riluzole . I have been taking it three months without any side effects and last week was sent Glentek . I have been troubled with urinary problems since taking it and just wondering if is a coincidence. It is not like an infection, just feeling like I need to go and not been able to go when I get there. It is only in the late afternoon and evening though . the morning and through the night I have no problem.
    I know it sounds strange , and is a long shot but it coincides with taking the different brand. I will go to the GP if it doesn't get better.

    Best wishes
    Love Chris
    Last edited by raymond; 12th April 2018 at 13:50.

  6. #26
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,151
    As you say Chris, it may be just coincidence...

    The Glentek brand does generate criticism due to its different type of coating, but mostly oral numbness and GI issues.

    Urinary urgency isn't one I've heard of being associated with Glentek Riluzole, maybe someone else has?

    If it persists, yes, see your GP. If the issue can't be identified, switch brands and see if it resolves itself. If it can be attributed to Glentek brand, you can Yellow Card it.

    We've enough to contend with without that afternoon wee dance, so I hope you get it sorted. FYI Some people do get bladder spasms with MND - it's an UMN symptom, for which I'm sure your Neuro can recommend meds.

    Ellie x.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  7. #27
    Forum Member
    Join Date
    Dec 2017
    Location
    Holmfirth
    Posts
    161
    Hi Ellie
    Thanks Ellie I made an appointment this afternoon with the GP for next week .See how it goes I can always cancel if it gets better .
    Hope you are doing ok if you are still in the hospice on respite .
    Love Chris

  8. #28
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,151
    Home tomorrow Chris Can't wait to sleep in my own bed. I even miss the kids squabbling!!
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  9. #29
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,665
    Hi Raymond,


    Glentek ones have a very poor coating so I would change the brand as soon as possible if melting in the mouth.

    I have on my repeat prescription:-

    Riluzole Teva 56 x 50mg (ONE TO BE TAKEN TWICE A DAY (NOT GLENTECH BRAND prefers teva or actavis), 56 tablet) The original Rilutec ones are good as well.

    Glentek has a poor covering and is quite likely to melt before swallowing properly. These could be good if crushing them to put down a feeding tube but you can sometimes get a liquid Riluzole for that.

    Ask your GP to prescribe "Teva" branded riluzole or if not "Actavis" branded ones.

    Get him to do that straight away and stop taking the Glentek ones when the new ones come. Keep a few weeks supply when you reorder as there can be some delays.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  10. #30
    Forum Member
    Join Date
    Dec 2017
    Location
    Holmfirth
    Posts
    161
    Thanks Terry
    Must admit it has melted in my mouth a couple of times . Not sure it is the tablet that is causing me the problems though , but will discuss with GP if it carries on .
    Love Chris

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •